Alert archive / North Dakota / Red Flag Warnings in 2015

Red Flag Warning 6, NWS Bismarck, ND

April 11, 201526 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Apr 11, 2015, 3:13 AM MDT for 26 counties in North Dakota. It took effect at Apr 11, 2015, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2015, 3:13 AM MDT (09:13 UTC)
In effect from
Apr 11, 2015, 12:00 PM MDT
Expired
Apr 11, 2015, 6:00 PM MDT
In force
6 hr
Issued by
NWS Bismarck, ND
All 26 counties

Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Mountrail County, ND, Oliver County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 50 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2015-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2015-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2780 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

993 
WWUS83 KBIS 110913
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
413 AM CDT SAT APR 11 2015

...RED FLAG WARNING THIS AFTERNOON FOR MOST OF WESTERN AND ALL OF
SOUTH CENTRAL NORTH DAKOTA...

.GRASSLANDS REMAIN DORMANT ACROSS NORTH DAKOTA. LOOK FOR INCREASING
SOUTH/SOUTHWEST WINDS TO 20 TO 25 MPH BY AROUND NOON...AFTERNOON
TEMPERATURES IN THE 70S...AND AFTERNOON RELATIVE HUMIDITY VALUES
OF 15 TO 20 PERCENT TODAY...CREATING CONDITIONS FOR RAPID FIRE
GROWTH AND SPREAD SHOULD A FIRE IGNITE. THE RED FLAG WARNING IS IN
EFFECT ALONG AND SOUTH OF A LINE FROM WILLISTON TO GARRISON TO
JAMESTOWN...INCLUDING THE CITIES OF DICKINSON AND THE BISMARCK AND
MANDAN AREAS.

NDZ009-010-017>021-025-031>037-040>048-050-051-111715-
/O.NEW.KBIS.FW.W.0006.150411T1800Z-150412T0000Z/
WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-FOSTER-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
413 AM CDT SAT APR 11 2015 /313 AM MDT SAT APR 11 2015/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR WARM AND BREEZY
CONDITIONS WITH LOW RELATIVE HUMIDITY FOR MOST OF WESTERN AND ALL
OF SOUTH CENTRAL NORTH DAKOTA.

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING FOR WARM AND BREEZY CONDITIONS WITH LOW RELATIVE
HUMIDITY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 009 WILLIAMS...FIRE WEATHER 
  ZONE 010 MOUNTRAIL...FIRE WEATHER ZONE 017 MCKENZIE...FIRE 
  WEATHER ZONE 018 DUNN...FIRE WEATHER ZONE 019 MERCER...FIRE 
  WEATHER ZONE 020 OLIVER...FIRE WEATHER ZONE 021 MCLEAN...FIRE 
  WEATHER ZONE 025 FOSTER...FIRE WEATHER ZONE 031 GOLDEN 
  VALLEY... FIRE WEATHER ZONE 032 BILLINGS...FIRE WEATHER ZONE 
  033 STARK... FIRE WEATHER ZONE 034 MORTON...FIRE WEATHER ZONE 
  035 BURLEIGH... FIRE WEATHER ZONE 036 KIDDER...FIRE WEATHER 
  ZONE 037 STUTSMAN... FIRE WEATHER ZONE 040 SLOPE...FIRE 
  WEATHER ZONE 041 HETTINGER... FIRE WEATHER ZONE 042 GRANT...
  FIRE WEATHER ZONE 043 BOWMAN...FIRE WEATHER ZONE 044 ADAMS...
  FIRE WEATHER ZONE 045 SIOUX...FIRE WEATHER ZONE 046 EMMONS...
  FIRE WEATHER ZONE 047 LOGAN...FIRE WEATHER ZONE 048 LA MOURE...
  FIRE WEATHER ZONE 050 MCINTOSH AND FIRE WEATHER ZONE 051 
  DICKEY.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...THIS AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* TEMPERATURES...IN THE LOW TO MID 70.

* IMPACTS...RAPID FIRE GROWTH AND SPREAD SHOULD A FIRE IGNITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

JV
4 follow-up statements
265 
WWUS83 KBIS 111141
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
641 AM CDT SAT APR 11 2015

...RED FLAG WARNING THIS AFTERNOON FOR MOST OF WESTERN AND ALL OF
SOUTH CENTRAL NORTH DAKOTA...

.GRASSLANDS REMAIN DORMANT ACROSS NORTH DAKOTA. LOOK FOR
INCREASING SOUTH/SOUTHWEST WINDS TO 20 TO 25 MPH BY AROUND NOON...
AFTERNOON TEMPERATURES IN THE 70S...AND AFTERNOON RELATIVE
HUMIDITY VALUES OF 15 TO 20 PERCENT TODAY...CREATING CONDITIONS
FOR RAPID FIRE GROWTH AND SPREAD SHOULD A FIRE IGNITE. THE RED
FLAG WARNING IS IN EFFECT ALONG AND SOUTH OF A LINE FROM
WILLISTON TO GARRISON TO JAMESTOWN...INCLUDING THE CITIES OF
DICKINSON AND THE BISMARCK AND MANDAN AREAS.

NDZ009-010-017>021-025-031>037-040>048-050-051-111945-
/O.CON.KBIS.FW.W.0006.150411T1800Z-150412T0000Z/
WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-FOSTER-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
641 AM CDT SAT APR 11 2015 /541 AM MDT SAT APR 11 2015/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR WARM AND
BREEZY CONDITIONS WITH LOW RELATIVE HUMIDITY FOR MOST OF WESTERN
AND ALL OF SOUTH CENTRAL NORTH DAKOTA...

* AFFECTED AREA...FIRE WEATHER ZONE 009 WILLIAMS...FIRE WEATHER 
  ZONE 010 MOUNTRAIL...FIRE WEATHER ZONE 017 MCKENZIE...FIRE 
  WEATHER ZONE 018 DUNN...FIRE WEATHER ZONE 019 MERCER...FIRE 
  WEATHER ZONE 020 OLIVER...FIRE WEATHER ZONE 021 MCLEAN...FIRE 
  WEATHER ZONE 025 FOSTER...FIRE WEATHER ZONE 031 GOLDEN 
  VALLEY... FIRE WEATHER ZONE 032 BILLINGS...FIRE WEATHER ZONE 
  033 STARK... FIRE WEATHER ZONE 034 MORTON...FIRE WEATHER ZONE 
  035 BURLEIGH... FIRE WEATHER ZONE 036 KIDDER...FIRE WEATHER 
  ZONE 037 STUTSMAN... FIRE WEATHER ZONE 040 SLOPE...FIRE 
  WEATHER ZONE 041 HETTINGER... FIRE WEATHER ZONE 042 GRANT...
  FIRE WEATHER ZONE 043 BOWMAN...FIRE WEATHER ZONE 044 ADAMS...
  FIRE WEATHER ZONE 045 SIOUX...FIRE WEATHER ZONE 046 EMMONS...
  FIRE WEATHER ZONE 047 LOGAN...FIRE WEATHER ZONE 048 LA MOURE...
  FIRE WEATHER ZONE 050 MCINTOSH AND FIRE WEATHER ZONE 051 
  DICKEY.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...THIS AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* TEMPERATURES...AROUND 70.

* IMPACTS...RAPID FIRE GROWTH AND SPREAD SHOULD A FIRE IGNITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
TWH
156 
WWUS83 KBIS 111646
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1146 AM CDT SAT APR 11 2015

...RED FLAG WARNING THIS AFTERNOON FOR MOST OF WESTERN AND ALL OF
SOUTH CENTRAL NORTH DAKOTA...

.GRASSLANDS REMAIN DORMANT ACROSS NORTH DAKOTA. LOOK FOR
SOUTH WINDS UP TO 25 MPH...TEMPERATURES IN THE 70S...AND
RELATIVE HUMIDITY VALUES AS LOW AS 15 PERCENT TODAY...CREATING
CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD SHOULD A FIRE IGNITE.
THE RED FLAG WARNING IS IN EFFECT ALONG AND SOUTH OF A LINE FROM
WILLISTON TO GARRISON TO JAMESTOWN...INCLUDING THE CITIES OF
DICKINSON AND THE BISMARCK AND MANDAN AREAS.

NDZ009-010-017>021-025-031>037-040>048-050-051-120000-
/O.CON.KBIS.FW.W.0006.150411T1800Z-150412T0000Z/
WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-FOSTER-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
1146 AM CDT SAT APR 11 2015 /1046 AM MDT SAT APR 11 2015/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING FOR WARM AND BREEZY CONDITIONS WITH LOW RELATIVE
HUMIDITY FOR MOST OF WESTERN AND ALL OF SOUTH CENTRAL NORTH
DAKOTA...

* AFFECTED AREA...FIRE WEATHER ZONE 009 WILLIAMS...FIRE WEATHER 
  ZONE 010 MOUNTRAIL...FIRE WEATHER ZONE 017 MCKENZIE...FIRE 
  WEATHER ZONE 018 DUNN...FIRE WEATHER ZONE 019 MERCER...FIRE 
  WEATHER ZONE 020 OLIVER...FIRE WEATHER ZONE 021 MCLEAN...FIRE 
  WEATHER ZONE 025 FOSTER...FIRE WEATHER ZONE 031 GOLDEN 
  VALLEY... FIRE WEATHER ZONE 032 BILLINGS...FIRE WEATHER ZONE 
  033 STARK... FIRE WEATHER ZONE 034 MORTON...FIRE WEATHER ZONE 
  035 BURLEIGH... FIRE WEATHER ZONE 036 KIDDER...FIRE WEATHER 
  ZONE 037 STUTSMAN... FIRE WEATHER ZONE 040 SLOPE...FIRE 
  WEATHER ZONE 041 HETTINGER... FIRE WEATHER ZONE 042 GRANT...
  FIRE WEATHER ZONE 043 BOWMAN...FIRE WEATHER ZONE 044 ADAMS...
  FIRE WEATHER ZONE 045 SIOUX...FIRE WEATHER ZONE 046 EMMONS...
  FIRE WEATHER ZONE 047 LOGAN...FIRE WEATHER ZONE 048 LA MOURE...
  FIRE WEATHER ZONE 050 MCINTOSH AND FIRE WEATHER ZONE 051 
  DICKEY.

* WINDS...SOUTH 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...THIS AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* TEMPERATURES...IN THE LOWER 70S.

* IMPACTS...RAPID FIRE GROWTH AND SPREAD SHOULD A FIRE IGNITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
WAA
351 
WWUS83 KBIS 112047
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
347 PM CDT SAT APR 11 2015

...RED FLAG WARNING THIS AFTERNOON FOR MOST OF WESTERN AND ALL OF
SOUTH CENTRAL NORTH DAKOTA...

...FIRE WEATHER WATCH SUNDAY MORNING THROUGH SUNDAY EVENING MOST
OF WESTERN AND ALL OF SOUTH CENTRAL NORTH DAKOTA...

.GRASSLANDS REMAIN DORMANT ACROSS NORTH DAKOTA. LOOK FOR SOUTH
WINDS UP TO 25 MPH...TEMPERATURES IN THE 70S...AND RELATIVE
HUMIDITY VALUES AS LOW AS 15 PERCENT TODAY...CREATING CONDITIONS
FOR RAPID FIRE GROWTH AND SPREAD SHOULD A FIRE IGNITE. THE RED
FLAG WARNING IS IN EFFECT ALONG AND SOUTH OF A LINE FROM
WILLISTON TO GARRISON TO JAMESTOWN...INCLUDING THE CITIES OF
DICKINSON AND THE BISMARCK AND MANDAN AREAS.

FIRE WEATHER CONCERNS CONTINUE SUNDAY. NORTHWEST WINDS OF 25 TO
35 MPH ARE EXPECTED. HIGHER GUSTS TO 45 MPH ARE POSSIBLE
SOUTHWEST. HIGHS TEMPERATURES ON SUNDAY WILL BE  IN THE 50S TO THE
MIDDLE 60S WITH MINIMUM RELATIVE HUMIDITY VALUES IN THE UPPER
TEENS SOUTH AND 25 TO 30 PERCENT NORTH. HAVE ISSUED A FIRE WEATHER
WATCH FOR THE SOUTHERN TWO THIRDS OF THE STATE FOR SUNDAY
AFTERNOON AND EVENING.

WARM TEMPERATURES AND BREEZY TO WINDY CONDITIONS WILL CONTINUE
MONDAY AND TUESDAY. WILL NEED TO MONITOR FOR CRITICAL FIRE
WEATHER CONDITIONS THROUGH TUESDAY.

NDZ009-010-017>021-025-031>037-040>048-050-051-120500-
/O.NEW.KBIS.FW.A.0006.150412T1600Z-150413T0300Z/
/O.CON.KBIS.FW.W.0006.000000T0000Z-150412T0000Z/
WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-FOSTER-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
347 PM CDT SAT APR 11 2015 /247 PM MDT SAT APR 11 2015/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING FOR WARM AND BREEZY CONDITIONS WITH LOW RELATIVE
HUMIDITY FOR MOST OF WESTERN AND ALL OF SOUTH CENTRAL NORTH
DAKOTA... 

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR WINDY CONDITIONS WITH LOW RELATIVE HUMIDITY FOR
MOST OF WESTERN AND ALL OF SOUTH CENTRAL NORTH DAKOTA...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE
WEATHER WATCH FOR WINDY CONDITIONS WITH LOW RELATIVE HUMIDITY
WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 009 WILLIAMS...FIRE WEATHER 
  ZONE 010 MOUNTRAIL...FIRE WEATHER ZONE 017 MCKENZIE...FIRE 
  WEATHER ZONE 018 DUNN...FIRE WEATHER ZONE 019 MERCER...FIRE 
  WEATHER ZONE 020 OLIVER...FIRE WEATHER ZONE 021 MCLEAN...FIRE 
  WEATHER ZONE 025 FOSTER...FIRE WEATHER ZONE 031 GOLDEN 
  VALLEY... FIRE WEATHER ZONE 032 BILLINGS...FIRE WEATHER ZONE 
  033 STARK... FIRE WEATHER ZONE 034 MORTON...FIRE WEATHER ZONE 
  035 BURLEIGH... FIRE WEATHER ZONE 036 KIDDER...FIRE WEATHER 
  ZONE 037 STUTSMAN... FIRE WEATHER ZONE 040 SLOPE...FIRE 
  WEATHER ZONE 041 HETTINGER... FIRE WEATHER ZONE 042 GRANT...
  FIRE WEATHER ZONE 043 BOWMAN...FIRE WEATHER ZONE 044 ADAMS...
  FIRE WEATHER ZONE 045 SIOUX...FIRE WEATHER ZONE 046 EMMONS...
  FIRE WEATHER ZONE 047 LOGAN...FIRE WEATHER ZONE 048 LA MOURE...
  FIRE WEATHER ZONE 050 MCINTOSH AND FIRE WEATHER ZONE 051 
  DICKEY.

* WINDS...SOUTHWEST 20 TO 30 MPH THIS AFTERNOON. NORTHWEST WINDS
  20 TO 35 MPH SUNDAY. HIGHER GUSTS TO 45 MPH SOUTHWEST.

* TIMING...THIS AFTERNOON AND SUNDAY LATE MORNING THROUGH THE
  EVENING.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* TEMPERATURES...IN THE LOWER 70S THIS AFTERNOON. IN THE UPPER
  50S TO MID 60S SUNDAY AFTERNOON.

* LIGHTNING...ISOLATED DRY LIGHTNING WEST SUNDAY AFTERNOON.

* IMPACTS...RAPID FIRE GROWTH AND SPREAD SHOULD A FIRE IGNITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

NDZ011-022-023-120500-
/O.NEW.KBIS.FW.A.0006.150412T1600Z-150413T0300Z/
WARD-SHERIDAN-WELLS-
347 PM CDT SAT APR 11 2015

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR WINDY CONDITIONS WITH LOW RELATIVE HUMIDITY 
FOR MOST OF WESTERN AND ALL OF SOUTH CENTRAL NORTH DAKOTA...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE
WEATHER WATCH FOR WINDY CONDITIONS WITH LOW RELATIVE HUMIDITY...
WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 011 WARD...FIRE WEATHER ZONE 
  022 SHERIDAN AND FIRE WEATHER ZONE 023 WELLS.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...SUNDAY MORNING THROUGH SUNDAY EVENING. 

* RELATIVE HUMIDITY...AS LOW AS 23 PERCENT.

* TEMPERATURES...IN THE LOWER 50S.

* LIGHTNING...ISOLATED DRY LIGHTNING SUNDAY AFTERNOON. 

* IMPACTS...RAPID FIRE GROWTH AND SPREAD SHOULD A FIRE IGNITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$
WAA
545 
WWUS83 KBIS 112352
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
652 PM CDT SAT APR 11 2015

...FIRE WEATHER WATCH SUNDAY MORNING THROUGH SUNDAY EVENING FOR MOST
OF WESTERN AND CENTRAL NORTH DAKOTA...

.FIRE WEATHER CONCERNS CONTINUE SUNDAY. NORTHWEST WINDS OF 25 TO
35 MPH ARE EXPECTED. HIGHER GUSTS TO 45 MPH ARE POSSIBLE
SOUTHWEST. HIGH TEMPERATURES ON SUNDAY WILL BE IN THE 50S TO THE
MIDDLE 60S...WITH MINIMUM RELATIVE HUMIDITY VALUES IN THE UPPER
TEENS SOUTH AND 25 TO 30 PERCENT NORTH.

WARM TEMPERATURES AND WINDY CONDITIONS WILL CONTINUE MONDAY AND
TUESDAY...WITH POTENTIAL FIRE WEATHER CONCERNS EACH DAY. 

NDZ009-010-017>021-025-031>037-040>048-050-051-120800-
/O.EXP.KBIS.FW.W.0006.000000T0000Z-150412T0000Z/
/O.CON.KBIS.FW.A.0006.150412T1600Z-150413T0300Z/
WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-FOSTER-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
652 PM CDT SAT APR 11 2015 /552 PM MDT SAT APR 11 2015/

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY
AND DRY FUELS FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA...

* AFFECTED AREA...FIRE WEATHER ZONE 009 WILLIAMS...FIRE WEATHER 
  ZONE 010 MOUNTRAIL...FIRE WEATHER ZONE 017 MCKENZIE...FIRE 
  WEATHER ZONE 018 DUNN...FIRE WEATHER ZONE 019 MERCER...FIRE 
  WEATHER ZONE 020 OLIVER...FIRE WEATHER ZONE 021 MCLEAN...FIRE 
  WEATHER ZONE 025 FOSTER...FIRE WEATHER ZONE 031 GOLDEN 
  VALLEY... FIRE WEATHER ZONE 032 BILLINGS...FIRE WEATHER ZONE 
  033 STARK... FIRE WEATHER ZONE 034 MORTON...FIRE WEATHER ZONE 
  035 BURLEIGH... FIRE WEATHER ZONE 036 KIDDER...FIRE WEATHER 
  ZONE 037 STUTSMAN... FIRE WEATHER ZONE 040 SLOPE...FIRE 
  WEATHER ZONE 041 HETTINGER... FIRE WEATHER ZONE 042 GRANT...
  FIRE WEATHER ZONE 043 BOWMAN...FIRE WEATHER ZONE 044 ADAMS...
  FIRE WEATHER ZONE 045 SIOUX...FIRE WEATHER ZONE 046 EMMONS...
  FIRE WEATHER ZONE 047 LOGAN...FIRE WEATHER ZONE 048 LA MOURE...
  FIRE WEATHER ZONE 050 MCINTOSH AND FIRE WEATHER ZONE 051 
  DICKEY.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...SUNDAY LATE MORNING THROUGH THE EVENING.

* RELATIVE HUMIDITY...AS LOW AS 18 PERCENT.

* TEMPERATURES...IN THE UPPER 50S TO LOWER 60S.

* LIGHTNING...ISOLATED DRY LIGHTNING WEST SUNDAY AFTERNOON.

* IMPACTS...RAPID FIRE GROWTH SHOULD A FIRE IGNITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

NDZ011-022-023-120800-
/O.CON.KBIS.FW.A.0006.150412T1600Z-150413T0300Z/
WARD-SHERIDAN-WELLS-
652 PM CDT SAT APR 11 2015

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY
AND DRY FUELS FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA...

* AFFECTED AREA...FIRE WEATHER ZONE 011 WARD...FIRE WEATHER ZONE 
  022 SHERIDAN AND FIRE WEATHER ZONE 023 WELLS.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...SUNDAY MORNING THROUGH SUNDAY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 23 PERCENT.

* TEMPERATURES...IN THE UPPER 50S.

* LIGHTNING...ISOLATED DRY LIGHTNING SUNDAY AFTERNOON.

* IMPACTS...RAPID FIRE GROWTH SHOULD A FIRE IGNITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

AYD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Apr 11, 2:54 AM MDT, 19 minutes earlier.

Area forecast discussion, Apr 11, 2:54 AM MDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
354 AM CDT SAT APR 11 2015

.SHORT TERM...(TODAY THROUGH MONDAY NIGHT)
ISSUED AT 353 AM CDT SAT APR 11 2015

DEVELOPING LOW PRESSURE IN THE LEE OF THE ROCKIES WILL KEEP A
SOUTHERLY/SOUTHWESTERLY WIND FLOW ACROSS THE FORECAST AREA TODAY.
INCREASING SOUTHWESTERLY FLOW FROM THE SURFACE UP THROUGH H850 IN
CENTRAL NORTH DAKOTA...AND UP THROUGH H700 IN WESTERN NORTH DAKOTA.
THIS WILL ALLOW MIXING OF LOW LEVELS TO A DRY LAYER ALOFT.
INCREASING SOUTH/SOUTHWEST WINDS THIS AFTERNOON TO 15 TO 25 MPH WITH
HIGHER GUSTS. THE JAMES VALLEY MAY SEE THE STRONGEST WINDS MID
AFTERNOON THROUGH EARLY EVENING...AS THE POCKET OF DRY/WINDY AIR
ALOFT SHIFTS TO EASTERN NORTH DAKOTA AHEAD OF A SURFACE TROUGH THAT
IS FORECAST TO MOVE INTO WESTERN NORTH DAKOTA LATER IN THE
AFTERNOON. THIS WILL RAISE FIRE WEATHER CONCERNS FOR TODAY. SEE THE
FIRE WEATHER SECTION BELOW FOR DETAILS. LOOKING AT A WARM DAY TODAY
WITH HIGHS IN THE 70S WITH MOSTLY SUNNY SKIES.

MEANWHILE AT UPPER LEVELS...A LONGWAVE TROUGH DEVELOPING OVER THE
ROCKIES TODAY EXPANDS INTO THE WESTERN PLAINS TONIGHT...AND MOVES
EAST ACROSS THE NORTHERN PLAINS SUNDAY AND MONDAY.

TONIGHT A SURFACE COLD FRONT MOVES IN BEHIND THE SURFACE TROUGH WITH
DECENT COLD ADVECTION. LOOK FOR A CHANCE OF SHOWERS AND POSSIBLY
ISOLATED THUNDERSTORMS IN THE VICINITY OF THE FRONT. STRONG
NORTHWEST WINDS ARE EXPECTED TO DEVELOP BEHIND THE COLD
FRONT...AFTER MIDNIGHT IN THE NORTHWESTERN PART OF THE STATE AND BY
DAYBREAK SUNDAY MORNING IN CENTRAL NORTH DAKOTA. BY LATE
MORNING/EARLY AFTERNOON NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED
WITH GUSTS OVER 40 MPH AT TIMES. A WIND ADVISORY WILL LIKELY BE
NEEDED ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA SUNDAY. COOLER
WITH HIGHS 50 TO 60. THE UPPER LEVEL TROUGH AND ASSOCIATED ENERGY
IMPULSES WILL CREATE ENOUGH INSTABILITY FOR ISOLATED TO SCATTERED
SHOWERS. SEE FIRE WEATHER SECTION BELOW FOR FIRE WEATHER CONCERNS ON
SUNDAY.

CONTINUED WINDY ON MONDAY. THE MAIN UPPER LEVEL TROUGH AXIS SHOULD
BE EAST OF THE STATE. THE COMBINATION OF THE VIGOROUS DEPARTING LOW
TO OUR EAST/NORTHEAST AND STRONG WARM AND DRY HIGH PRESSURE TO OUR
SOUTHWEST WILL PROVIDE A TIGHT PRESSURE GRADIENT ACROSS THE STATE.
YET ANOTHER DAY OF POTENTIAL FIRE WEATHER CONCERNS. A BIT WARMER
WITH HIGHS IN THE LOWER 60S.

.LONG TERM...(TUESDAY THROUGH FRIDAY)
ISSUED AT 353 AM CDT SAT APR 11 2015

A PROGRESSIVE SPLIT FLOW PATTERN WILL CONTINUE THROUGH THE EXTENDED
PERIOD. ON TUESDAY AN UPPER LEVEL TROUGH MOVES INTO THE NORTHERN
ROCKIES WITH SURFACE LOW PRESSURE DEVELOPING IN THE LEE OF THE
ROCKIES AND MOVING INTO THE MONDAK REGION BY 00 UTC WEDNESDAY.
INCREASING SOUTHERLY FLOW AHEAD OF THE SURFACE LOW WILL BRING BREEZY
CONDITIONS TO THE FORECAST AREA TUESDAY WITH TEMPERATURES CLIMBING
INTO THE 70S...AND SOME 80 DEGREE READINGS POSSIBLE ACROSS THE
SOUTH. WILL NEED TO MONITOR FOR POSSIBLE FIRE WEATHER HIGHLIGHTS AS
THE LACK OF LOW LEVEL MOISTURE WILL MEAN ANOTHER DAY WITH LOW
RELATIVE HUMIDITIES...ESPECIALLY OVER THE SOUTHWEST. STILL SOME
CONCERNS AS TO WHETHER STRONGER WINDS WILL MATCH UP WITH THE LOW
AFTERNOON HUMIDITIES.

THE SURFACE LOW/COLD FRONT TRACKS ACROSS THE FORECAST AREA TUESDAY
NIGHT FOLLOWED BY THE SPLITTING UPPER LEVEL TROUGH WEDNESDAY THROUGH
WEDNESDAY NIGHT. BREEZY TO WINDY CONDITIONS TUESDAY NIGHT WITH
SOUTHERLY FLOW AHEAD OF THE FRONT AND NORTHWEST WINDS BEHIND THE
FRONT. RAIN SHOWER CHANCES ARE EXPECTED TO INCREASE FROM WEST
TO EAST LATE TUESDAY NIGHT THROUGH WEDNESDAY JUST AHEAD OF THE UPPER
LEVEL TROUGH. PRECIPITATION AMOUNTS WILL BE LIGHT WITH MOST AREAS
SEEING THE POSSIBILITY OF UP TO A TENTH OF AN INCH...AND POSSIBLY
LOCAL AMOUNTS UP TO A QUARTER INCH.

COULD SEE A LINGERING SHOWER EARLY WEDNESDAY EVENING IN THE FAR
EASTERN FORECAST AREA...BUT THEN UPPER LEVEL RIDGING QUICKLY BUILDS
INTO THE NORTHERN PLAINS BY THURSDAY AND REMAINS THROUGH FRIDAY. THE
GFS BRINGS ANOTHER QUICK MOVING COLD FRONT THROUGH THE AREA FRIDAY
NIGHT WITH MINIMAL PRECIPITATION CHANCES. THE ECMWF IS SLOWER AND
STRONGER WITH THIS SYSTEM BRINGING THE COLD FRONT THROUGH THE AREA
ON SATURDAY. PRECIPITATION AMOUNTS WITH THE ECMWF ARE NOT THAT MUCH
MORE IMPRESSIVE.

EXCEPT FOR THE VERY MILD DAY ON TUESDAY...TEMPERATURES ARE EXPECTED
TO REMAIN NEAR TO A LITTLE ABOVE NORMAL THROUGH SATURDAY WITH HIGHS
MAINLY IN THE MID 50S TO MID 60S.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1232 AM CDT SAT APR 11 2015

VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. SOUTHWEST
WINDS BECOMING GUSTY THIS AFTERNOON...GUSTING TO 22-25 KNOTS AT
TIMES.

&&

.FIRE WEATHER...
ISSUED AT 353 AM CDT SAT APR 11 2015

RED FLAG WARNING TODAY.

EXPECT THAT RECENT RAIN/SNOW WEDNESDAY EVENING/NIGHT IN THE
SOUTHWEST HAS MELTED/EVAPORATED OR FILTERED INTO THE TOPSOIL...AT
LEAST KNOWING THAT PARTS OF THOSE SOUTHWESTERN COUNTIES DID NOT HAVE
ANY SNOW COVER THE PAST COUPLE OF DAYS. NO REPORTS OF GRASSLANDS
BEGINNING TO GREEN UP.

RED FLAG CONDITIONS EXPECTED TODAY OVER MOST OF WESTERN AND ALL OF
SOUTH CENTRAL NORTH DAKOTA. INCREASING SOUTH/SOUTHWEST WINDS OF 20
TO 25 MPH BY AROUND NOON...AFTERNOON TEMPERATURES IN THE 70S...AND
AFTERNOON RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT CAN BE
EXPECTED TODAY. THIS INCLUDES WILLISTON AND BOWMAN...GARRISON TO
JAMESTOWN AND SOUTH.

FIRE WEATHER CONCERNS CONTINUE SUNDAY. CONFIDENT ON NORTHWEST WINDS
OF 25 TO 35 MPH WITH HIGHER GUSTS. THIS IS FROM A COLD FRONTAL
PASSAGE WITH EXPECTED HIGHS IN THE 50S. THERE SHOULD BE SUFFICIENT
DRYING AT LOWER LEVELS FOR MINIMUM RELATIVE HUMIDITY VALUES OF
AROUND 20 PERCENT SOUTH AND 25 TO 30 PERCENT NORTH.
HOWEVER...EXPECTING SOME INCREASED CLOUD COVER WITH ISOLATED TO
SCATTERED SHOWERS. MAY NEED A FIRE WEATHER WATCH/RED FLAG WARNING -
ESPECIALLY FOR THE SOUTHERN HALF/TWO THIRDS OF THE STATE.

CONTINUED WINDY MONDAY WITH HIGHS IN THE LOWER 60S...AND MINIMUM
RELATIVE HUMIDITY OF 15 TO 25 PERCENT. WILL NEED TO MONITOR FOR
POSSIBLE FIRE WEATHER HEADLINES.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM
CDT /6 PM MDT/ THIS EVENING FOR NDZ009-010-017>021-025-031>037-
040>048-050-051.

&&

SHORT TERM...JV
LONG TERM...TWH
AVIATION...JV
FIRE WEATHER...JV
Hazardous weather outlook, Apr 10, 2:34 PM MDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
334 PM CDT FRI APR 10 2015

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-112045-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
334 PM CDT FRI APR 10 2015 /234 PM MDT FRI APR 10 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FIRE WEATHER CONCERNS ARE POSSIBLE ON SUNDAY ACROSS MUCH OF
WESTERN AND CENTRAL NORTH DAKOTA WITH STRONG WEST WINDS AND DRY
CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND
AT WEATHER.GOV/BIS.

WA

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 2:47 PM MDTFire Weather WatchBISAdams, Billings, Bowman, Burleigh, Dickey, Dunn and 23 more12 hr
Apr 11, 3:02 PM MDTWind AdvisoryBISAdams, Billings, Bowman, Golden Valley, Hettinger, Slope and 1 more28 hr

Nearby

Red Flag Warnings in North Dakota, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.